Georgia, 2014Damaging Wind in Georgia, December 24, 2014
December 24, 2014 · NWS CHS · 1 event in 1 county or zone
Strong wind fields and unstable conditions in advance of a cold front led to a period of thunderstorms over southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong wind fields and unstable conditions in advance of a cold front led to a period of thunderstorms over southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Dec 24, 11:52 AM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 24, 11:52 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1152 AM EST WED DEC 24 2014
.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA TODAY. A
COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND PUSH OFFSHORE
EARLY THURSDAY. HIGH PRESSURE WILL BUILD FROM THE GULF COAST
REGION THURSDAY AND SETTLE OVER THE SOUTHEAST UNITED STATES THIS
WEEKEND. UNSETTLED WEATHER CONDITIONS SHOULD THEN RETURN SUNDAY
AND PERSIST INTO WEDNESDAY AS WEAK AREAS OF LOW PRESSURE LIFT
EAST/NORTHEAST ALONG A DEVELOPING FRONT OVER THE SOUTHEASTERN
UNITED STATES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
OVERVIEW...A POWERFUL STORM SYSTEM WILL IMPACT THE SOUTHEAST U.S.
TODAY AS A SHARP UPPER TROUGH DIGS ACROSS MUCH OF THE MISSISSIPPI
VALLEY. THE TROUGH IS FORECAST TO EJECT NORTHEAST ACROSS THE
REGION TONIGHT WHICH WILL DRAG A COLD FRONT OFFSHORE BY SUNRISE
CHRISTMAS MORNING AS STRONG COLD AIR ADVECTION ENSUES. DEEP
TROPICAL MOISTURE WITH ORIGINS FROM THE TROPICAL EAST PACIFIC AND
FEATURING PWATS NEARLY 3 STANDARD DEVIATIONS ABOVE NORMAL WILL BE
DRAWN NORTHEAST AHEAD OF THE COLD FRONT TODAY. THIS MOISTURE
COUPLED WITH STRONG UPPER DIFLUENCE AHEAD OF THE UPPER TROUGH AND
ENHANCED UVM ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF A 130 KT
JET STREAK ROUNDING THE BASE OF THE TROUGH WILL SUPPORT SEVERAL
ROUNDS OF WIDESPREAD SHOWERS/TSTMS THROUGH TONIGHT.
RAIN...A WET DAY IS IN STORE. THE PRIMARY FEATURE IS A SQUALL LINE
MOVING TOWARD THE I-95 CORRIDOR AS OF MIDDAY. SCATTERED TO
NUMEROUS SHOWERS CAN BE FOUND AHEAD OF THE SQUALL
LINE...ESPECIALLY OVER SOUTHEAST SOUTH CAROLINA...WITH WIDESPREAD
RAINS IN THE MORE STABLE ENVIRONMENT BEHIND THE SQUALL LINE. PWATS
NEARING 2 INCHES AND FAVORABLE CONVECTIVE TRAINING WIND PATTERNS
WILL SUPPORT LOCALLY HEAVY RAINFALL WITH RAIN AMOUNTS OF 2-3
INCHES WITH LOCALLY HIGHER AMOUNTS THROUGH THIS EVENING.
CATEGORICAL POPS NEAR 100 PERCENT WILL MAINTAINED FOR ALL AREAS
TODAY. SEE THE HYDROLOGY SECTION BELOW FOR INFORMATION ADDRESSING
THE FLOOD POTENTIAL THROUGH TONIGHT.
SEVERE WEATHER...A TORNADO WATCH IS IN EFFECT THROUGH 2 PM THIS
AFTERNOON...BUT THE WATCH WILL CONTINUE TO BE CLEARED FROM THE
WEST FOLLOWING THE PASSAGE OF THE SQUALL LINE. THE SEVERE WEATHER
THREAT APPEARS TO BE MINIMAL AT THIS TIME GIVEN A LACK OF SURFACE
BASED INSTABILITY...HOWEVER WITH TEMPERATURES RISING INTO THE
LOWER 70S WITHIN THE WARM SECTOR...SOME WEAK SURFACE BASED
INSTABILITY IS LIKELY TO DEVELOP WITH POCKETS OF SBCAPES
APPROACHING 500 J/KG. THIS COUPLED WITH IMPRESSIVE LOW-LEVEL WIND
FIELDS COULD SUPPORT AN ISOLATED SEVERE TSTM OR TWO WITH DAMAGING
WINDS AND PERHAPS A TORNADO BEING THE PRIMARY CONVECTIVE HAZARDS.
THE SEVERE WEATHER THREAT WILL COME TO AN END AS THE SQUALL LINE
REACHES THE COAST AROUND MID-AFTERNOON.
WIND...RAP/NAM BUFR SOUNDINGS SHOW AS MUCH AS 35-40 KT OF WIND
WITHIN THE MIXED LAYER TODAY AS TEMPERATURES RISE WELL INTO THE
70S. THIS SHOULD SUPPORT WINDS OF 20-30 MPH WITH GUSTS OF 40-45
MPH...MAINLY EAST OF THE I-95 CORRIDOR AND AWAY FROM THE IMMEDIATE
COAST. A WIND ADVISORY HAS BEEN ISSUED FOR THIS AREA UNTIL 5 PM.
WINDS OVER LAKE MOULTRIE AND THE FAR EASTERN PORTIONS OF LAKE
MARION WILL BE A BIT LOWER GIVEN THE CHILLY LAKE WATERS THAT ARE
IN PLACE. HOWEVER...GUSTY CONDITIONS WILL LIKELY OCCUR ALONG THE
LAKE/LAND INTERFACE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
TONIGHT...SOME LINGERING SHOWERS ARE EXPECTED INTO THIS EVENING IN
WAKE OF THE DEPARTING SQUALL LINE. HIGH POPS IN THE CATEGORICAL
RANGE WILL BE MAINTAINED FOR THE COASTAL COUNTIES...TAPERING OFF
THE 20-30 PERCENT WELL INLAND. RAIN CHANCES WILL STEADILY DIMINISH
THROUGH THE NIGHT. LOWS WILL RANGE FROM THE MID 40S WELL INLAND TO
THE LOWER 50S AT THE COAST.
THURSDAY THROUGH SATURDAY...MUCH DRYER/QUIET WEATHER CONDITIONS WILL
RETURN OVER THE SOUTHEASTERN UNITED STATES AS A MID LVL TROUGH AXIS
SHIFTS OFFSHORE THURSDAY WHILE SFC HIGH PRESSURE BUILDS FROM THE
WEST. COLD AIR ADVECTION BEHIND THE TROUGH WILL LIKELY KEEP TEMPS A
BIT COOLER ON THURSDAY...DESPITE MOSTLY SUNNY SKIES. HAVE THEREFORE
MAINTAINED HIGH TEMPS IN THE UPPER 50S TO AROUND 60 THURSDAY
AFTERNOON.
SFC HIGH PRESSURE WILL THEN SLIDE EASTWARD OVER THE AREA ON FRIDAY
BEFORE BECOMING CENTERED OFF THE MID ATLANTIC COAST ON SATURDAY. THE
POSITION OF THE HIGH WILL LIKELY FAVOR WARMING TEMPS DURING THE
WEEKEND AS THE SFC FLOW EVENTUALLY BECOMES SOUTHEAST WHILE SOME MID
LVL RIDGING GRADUALLY EXTENDS NORTH FROM THE FLORIDA PENINSULA AND
EASTERN CARIBBEAN. HOWEVER...TEMPS SHOULD BE LIMITED BY INCREASING
CLOUD COVER LATE WEEKEND. WE COULD EVEN SEE A FEW SHOWERS RETURN
OVER INLAND PARTS OF SOUTHEAST GEORGIA SATURDAY AFTERNOON/EVENING AS
MOISTURE ADVECTS NORTH ALONG THE WESTERN EDGE OF THE HIGH OFFSHORE.
IN GENERAL...OVERALL HIGH TEMPS SHOULD PEAK IN THE LOWER 60S FRIDAY
AFTERNOON...THEN MID/UPPER 60S SATURDAY AFTERNOON. FRIDAY NIGHT LOWS
SHOULD ALSO SHOW A WARMING TREND FROM THE PREVIOUS NIGHT...WITH
TEMPS ONLY DIPPING INTO THE LOW/MID 40S AWAY FROM THE COAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MOISTURE RETURN AND FAVORABLE ISENTROPIC ASCENT SHOULD RESULT IN
SHOWERS EXPANDING OVER THE AREA SATURDAY NIGHT INTO SUNDAY AHEAD OF
AN AREA OF LOW PRESSURE THAT DEVELOPS OVER THE NORTHERN GULF OF
MEXICO AND TRACKS THROUGH THE AREA BY SUNDAY NIGHT. AFTER A SHORT
LULL IN ACTIVITY ON MONDAY...THE PATTERN SUGGESTS UNSETTLED WEATHER
CONDITIONS ON TUESDAY AND PERHAPS INTO PARTS OF WEDNESDAY AS ANOTHER
AREA OF LOW PRESSURE TRACKS ALONG A DEVELOPING FRONT OVER OR NEAR
THE SOUTHEASTERN UNITED STATES. HIGH PRESSURE SHOULD THEN BUILD INTO
THE REGION FROM THE WEST LATE WEDNESDAY...RESULTING IN DRYER
CONDITIONS MID WEEK.
OVERALL HIGH AND LOW TEMPS WILL BE HIGHLY DEPENDENT ON CLOUD COVER
AND SHOWER COVERAGE...BUT SHOULD BE SLIGHTLY ABOVE OR NEAR NORMAL
INTO THE MIDDLE OF NEXT WEEK. IN GENERAL...EXPECT HIGHS IN THE
MID/UPPER 60S ON SUNDAY...THEN UPPER 50S TO LOWER 60S MONDAY THROUGH
WEDNESDAY AS CLOUD COVER AND SHOWERS EXPAND OVER THE AREA. OVERNIGHT
LOWS WILL GENERALLY RANGE IN THE UPPER 40S TO LOWER 50S SATURDAY
NIGHT AND SUNDAY NIGHT...THEN LOW TO MID 40S MONDAY NIGHT AND
TUESDAY NIGHT.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHOWERS/TSTMS WILL AFFECT KCHS/KSAV PERIODICALLY THROUGHOUT THE
DAY WITH THE POTENTIAL FOR MORE CONCENTRATED TSTMS...POSSIBLY IN
THE FORM OF A SQUALL LINE...MOVING THROUGH ROUGHLY 18-20Z. UNTIL
THEN...GENERALLY MAINTAINED MVFR CONDITIONS. LIMITED TSTMS TO LOW-
END MVFR FOR NOW...BUT IFR OR LOWER CAN NOT BE COMPLETELY RULED
OUT. GUSTY WINDS WILL IMPACT THE TERMINALS THROUGH MUCH OF THE DAY
BEFORE SUBSIDING BY LATE AFTERNOON. COLD FRONT POISED TO CROSS THE
TERMINALS LATE TONIGHT...ROUGHLY 07-10Z.
EXTENDED AVIATION OUTLOOK...LOW CHANCES OF MVFR CIGS/VSBYS WITH
SHOWERS ON SUNDAY.
&&
.MARINE...
TODAY...A GALE WARNING IS IN EFFECT FOR THE OUTER GEORGIA
WATERS...WITH SMALL CRAFT ADVISORIES ELSEWHERE...INCLUDING
CHARLESTON HARBOR. WATER TEMPS AT 41004 IS IN THE LOWER 70S AND
SIMILAR SEA SURFACE TEMPS ARE LIKELY IN PLACE WITHIN THE 40-60
CORRIDOR OF THE GEORGIA OFFSHORE ZONE. WITH NAM/GFS BOUNDARY
LAYER-975 HPA WINDS FORECAST TO RISE TO 35-40 KT...THIS SHOULD BE
ENOUGH TO SUPPORT FREQUENT GUSTS TO GALE FORCE. PER COORDINATION
WITH OPC AND WFO JAX...A GALE WARNING WAS POSTED EARLIER AND
CONTINUES INTO THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS WILL
BE FOUND IN THE CHILLIER NEARSHORE WATERS WITH GUSTY WINDS
EXPECTED IN THE CHARLESTON HARBOR NEAR THE LANDMASS. SEAS WILL BUILD 5-7
FT NEARSHORE WATERS AND AS HIGH AS 7-9 FT OFFSHORE WATERS. THE
POTENTIAL FOR DENSE SEA FOG WILL LINGER THROUGH THE DAY. A MARINE
DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 PM...UNTIL WE CAN
ACCESS THE AREAL EXTENT OF ANY FOG OFFSHORE.
TONIGHT...WINDS WILL TURN OFFSHORE OVERNIGHT AS A COLD FRONT
PUSHES THROUGH. THE RISK FOR GALES WILL END BY EARLY EVENING WITH
SOLID SMALL CRAFT ADVISORY CONDITIONS LINGERING THROUGH MUCH OF
THE NIGHT.
THURSDAY...SMALL CRAFT ADVISORIES WILL BE ONGOING FOR ALL COASTAL
WATERS OUTSIDE THE CHS HARBOR THROUGH LATE MORNING WHILE COLD AIR
ADVECTION OCCURS BEHIND A COLD FRONT SHIFTING OVER THE WESTERN
ATLANTIC. WINDS/SEAS WILL THEN QUICKLY DECREASE/SUBSIDE THURSDAY
AFTERNOON AS HIGH PRESSURE SETTLES OVER THE WATERS...PUTTING AN END
TO ALL SMALL CRAFT ADVISORIES...EVEN WHERE ELEVATED CONDITIONS HOLD
ON LONGEST IN OUTER GEORGIA WATERS.
FRIDAY THROUGH MONDAY...WINDS/SEAS WILL REMAIN WELL BELOW SMALL
CRAFT ADVISORY LEVELS THIS WEEKEND INTO EARLY NEXT WEEK AS HIGH
PRESSURE INITIALLY BECOMES CENTERED NORTH OF THE WATERS
FRIDAY...BEFORE SLIDING FURTHER OFFSHORE SATURDAY. A FEW SHOWERS
SHOULD THEN RETURN OVER THE WATERS EARLY NEXT WEEK...AS AN AREA OF
LOW PRESSURE DEVELOPS OVER THE NORTHERN GULF OF MEXICO AND SLOWLY
SHIFTS NEAR OR OVER COASTAL WATERS. IN GENERAL...NORTHEAST WINDS ON
FRIDAY WILL BECOME SOUTH/SOUTHEAST BY SUNDAY...REMAINING AT OR BELOW
10-15 KTS INTO MONDAY. SEAS SHOULD BE NO HIGHER THAN 2-3 FT.
&&
.HYDROLOGY...
AN ADDITIONAL 2-3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS WILL
FALL ACROSS MUCH OF THE AREA THROUGH TONIGHT AS A SLOW MOVING COLD
FRONT MOVES EAST. INCREDIBLY HIGH MOISTURE VALUES FOR LATE
DECEMBER COUPLED WITH OCCASIONAL BOUTS OF CONVECTION AND FAVORABLE
WIND ORIENTATIONS FOR CONVECTIVE TRAINING WILL SUPPORT LOCALLY
HIGHER AMOUNTS...POSSIBLY EXCEEDING 4+ INCHES IN ISOLATED AREAS.
OVERALL THE RISK FOR WIDESPREAD FLASH FLOODING IS NOT HIGH ENOUGH
JUST YET TO HOIST A FLASH FLOOD WATCH...BUT TRENDS WILL BE WATCHED
CAREFULLY THROUGH THE DAY.
RIVERS WILL RESPOND QUICKLY OVER THE NEXT DAY OR SO AS HEAVY RAINS
FALLING UPSTREAM IN THE VARIOUS BASINS WORK THEIR WAY DOWN INTO
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE OHOOPEE RIVER AT
REIDSVILLE /REDG1/ IS FORECAST TO BREACH FLOOD STAGE THIS
EVENING...SO A RIVER FLOOD WARNING HAS BEEN ISSUED.
OTHER RIVERS TO WATCH THROUGH THE REST OF THE WEEK INCLUDE:
* THE OGEECHEE RIVER AT MIDVILLE /MIDG1/ AND EDEN /EDEG1/.
* THE CANOOCHEE RIVER AT CLAXON /CNOG1/.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR GAZ117>119-139-
141.
SC...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ043>045-
047>052.
MARINE...DENSE FOG ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ350-
352-354.
SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR AMZ350-352-
354.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ330.
&&
NEAR TERM...JAQ
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...ST/DPB
MARINE...ST/JAQ/DPBHazardous weather outlook, Dec 24, 11:42 AM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1142 AM EST WED DEC 24 2014
GAZ087-088-099-100-114-115-SCZ040-251645-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
1142 AM EST WED DEC 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
GAZ101-116-137-138-140-SCZ042-251645-
EFFINGHAM-INLAND BRYAN-LONG-INLAND LIBERTY-INLAND MCINTOSH-HAMPTON-
1142 AM EST WED DEC 24 2014
...TORNADO WATCH 563 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
HEAVY RAINS...NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING THROUGH THIS
EVENING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
GAZ118-SCZ043>045-047-251645-
INLAND CHATHAM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
1142 AM EST WED DEC 24 2014
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...TORNADO WATCH 563 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
WIND ADVISORY.
HEAVY RAINS...NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING THROUGH THIS
EVENING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ350-352-354-251645-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1142 AM EST WED DEC 24 2014
...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...TORNADO WATCH 563 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ330-251645-
CHARLESTON HARBOR-
1142 AM EST WED DEC 24 2014
...TORNADO WATCH 563 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
GAZ117-119-139-141-SCZ048>052-251645-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
1142 AM EST WED DEC 24 2014
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...TORNADO WATCH 563 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
WIND ADVISORY.
HEAVY RAINS...NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING THROUGH THIS
EVENING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ374-251645-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1142 AM EST WED DEC 24 2014
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Dec 24, 11:02 AM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 AM EST WED DEC 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM COASTAL FLOOD CHARLESTON 32.79N 79.94W
12/24/2014 CHARLESTON SC LAW ENFORCEMENT
SEVERAL STREETS AND INTERSECTIONS CLOSED IN DOWNTOWN
CHARLESTON INCLUDING HAGOOD FROM LINE TO FISHBURNE...S
MARKET BETWEEN CHURCH AND STATE...ASHLEY AVENUE FROM
RACE TO FISHBURNE...BENNETT BETWEEN ASHLEY AND
HALSEY...BENNETT AND GADSDEN...WENTWORTH AND BARRE...AND
ASHLEY BETWEEN TRADD AND BROAD. REPORTS RELAYED BY
BROADCAST MEDIA VIA TWITTER.
&&
EVENT NUMBER CHS1401266
BSHLocal storm report, Dec 24, 11:08 AM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1108 AM EST WED DEC 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
12/24/2014 CHARLESTON SC TIDE GAGE
THE CHARLESTON NOS TIDE GAGE REACHED AT HEIGHT OF 7.31
FT MEAN LOWER LOW WATER. SHALLOW COASTAL FLOODING
TYPICALLY BEGINS AROUND 7.0 MLLW.
&&
EVENT NUMBER CHS1401267
BSHThunderstorm Wind, Long
- When
- December 24, 1:40 PM EST to 1:41 PM EST
- Where
- Long County, 2.15 mi NNW of Bayview
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.730, -81.740
A trained spotter reported large limbs down and tops of trees torn off along Elim Church Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Idaho, December 24 to 25, 20142 deaths · 8 injured · $23,000 · 10 events
- Dense Fog in California, December 24, 20142 deaths · $200,000 · 1 event
- Dense Fog in New York, December 24 to 25, 2014$2.0 million · 2 events
- Dense Fog in New Jersey, December 24 to 25, 2014$1.0 million · 1 event
- Tornado in North Carolina, December 24, 20141 injured · $60,000 · EF1 · 1 event
- High Wind in New York, December 24 to 25, 2014$210,000 · 52 kt wind · 5 events
- Tornado and Damaging Winds in Ohio, December 24, 2014$44,000 · EF0 · 11 events
- Damaging Winds in New York, December 24, 2014$60,000 · 50 kt wind · 4 events
- Damaging Winds in Pennsylvania, December 24, 2014$30,000 · 50 kt wind · 6 events
- Damaging Winds and High Wind in Ohio, December 24, 2014$25,000 · 60 kt wind · 9 events
- Tornado and Damaging Winds in Georgia, December 24, 2014EF1 · 4 events
- High Wind and Strong Wind in Pennsylvania, December 24, 2014$25,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552872.